Back to Ask the Diabetes Team Ask the Diabetes Team

From a family physician in Atlanta, Georgia, USA:

My 10 year old son, diagnosed with type 1 diabetes about nine months ago, started the pump recently but had to discontinue due to severe contact dermatitis reactions to the tape adhesives.


While you have probably attacked this by many routes already, I would have the pump trainer work with you about different tapes and adhesives for the insertion site and give the pump another go!


[Editor's comment: The problems your son had with using an insulin pump suggest sensitivity to the tape being used, or by friction from the needle or plastic parts of the infusion set., and can usually be solved by creating a barrier between the skin and the irritant. See Tape Tips And Other Infusion Site Information at the Insulin Pumpers site for possible solutions. SS]

Original posting 10 Oct 2001
Posted to Insulin Pumps


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:26
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.